Vol. 8, No. 4, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
Ricci flow on surfaces with conic singularities

Rafe Mazzeo, Yanir A. Rubinstein and Natasa Sesum

Vol. 8 (2015), No. 4, 839–882

We establish short-time existence of the Ricci flow on surfaces with a finite number of conic points, all with cone angle between 0 and 2π, with cone angles remaining fixed or changing in some smooth prescribed way. For the angle-preserving flow we prove long-time existence; if the angles satisfy the Troyanov condition, this flow converges exponentially to the unique constant-curvature metric with these cone angles; if this condition fails, the conformal factor blows up at precisely one point. These geometric results rely on a new refined regularity theorem for solutions of linear parabolic equations on manifolds with conic singularities. This is proved using methods from geometric microlocal analysis, which is the main novelty of this article.

Ricci flow, conic singularities, heat kernels
Mathematical Subject Classification 2010
Primary: 53C44, 58J35
Received: 26 May 2014
Revised: 27 January 2015
Accepted: 6 March 2015
Published: 21 June 2015
Rafe Mazzeo
Department of Mathematics
Stanford University
Stanford, CA 94305
United States
Yanir A. Rubinstein
Department of Mathematics
University of Maryland
College Park, MD 20742
United States
Natasa Sesum
Department of Mathematics
Rutgers University
110 Frelinghuysen road
Piscataway, NJ 10027
United States